New York, 2006

Damaging Wind in New York, June 28, 2006

June 28, 2006 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 28, 8:38 PM EST, 37 minutes earlier.

Area forecast discussion, Jun 28, 8:38 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
938 PM EDT WED JUN 28 2006

.SHORT TERM (TONIGHT - FRIDAY)...
UPDATE FOR TONIGHT...2 CLUSTERS OF TSRA DEVELOPED THIS EVE AS 500 MB
WAVE EJECTS OUT OF TROUGH OVER OHIO VLY.  NAM12 ACTUALLY SHOWS THESE
SYSTEMS AS 2 DISTINCT ELEMENTS IN 500 VORT AND QPF FIELDS...THOUGH
IT IS RUNNING A FEW HOURS BEHIND. A FEW PULSE SEVERE HAVE BEEN
EMBEDDED IN THESE CLUSTERS...BUT TREND OVER THE NEXT FEW HOURS
SHOULD BE FOR WEAKENING.  -CEMPA

AXIS OF THE UPPER TROF PASSES LATE THU AND EARLY FRI ALLOWING FOR
SOME SFC AND UPPER RDDG TO BUILD. WHILE MODELS ARE DRY...GIVEN THE
LEFTOVER LLVL MOISTURE AND BLO NRML HGTS...FELT AS THOUGH A
MENTION OF A SHWR...AT LEAST A SLGT CHANCE...WAS APPROPRIATE.

FLWD BLENDED MOS GUID FOR TEMPS...WITH A LEAN TWRD THE MAV.

MORFORD

&&
.AVIATION (28/18Z TO 29/18Z)...

VFR CONDITIONS PREVAIL THIS AFTN AT ALL SITES WITH SCT/BKN CU.
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN NY AND FURTHER
WEST THIS AFTN. IT IS POSSIBLE THAT A FEW TAF SITES MAY SEE A
THUNDERSTORM LATE THIS AFTN THRU EARLY EVENING. HAVE INCLUDED CB CLD
GROUPS TO HINT AT THIS POSSIBILITY. TAFS WILL BE AMENDED IF NEEDED
IF THE THREAT OF RAIN OR A THUNDERSTORM BECOMES HIGHER AT ANY
LOCATION. SOME FOG OVERNIGHT MAY REDUCE CIGS OR VISBY TO MVFR LEVELS
OR POSSIBLY LOWER...ESPECIALLY AT ELM. NEXT ISSUANCE MAY INCLUDE
GREATER POSSIBILITY IF NEEDED. CHC OF SHRA OR TSRA AGAIN THURSDAY
AFTN.

&&

.LONG RANGE (FRI NIGHT - TUESDAY)...

WRN U.S.RIDGE WILL PERSIST WHICH MEANS THAT THE FCST AREA WILL
REMAIN UNDER THE INFLUENCE OF BROAD UPPER TROUGH THRU THE PERIOD
WITH CHCS FOR SHRA OR TSRA FOR A GOOD PART OF THE TIME. FRI AND SAT
MAY WORK OUT TO BE DRY FOR THE MOST PART BEFORE A SERIES OF
LOWS/DISTURBANCES BRINGS CHCS FOR PRECIP SUNDAY INTO EARLY NEXT
WEEK. WITH AMPLE LOW LEVEL MOISTURE IN PLACE TO FUEL TSRA ACTIVITY,
WILL NEED TO WATCH FOR MCS DEVELOPMENT THAT MAY AFFECT THE AREA FROM
THE UPPER MIDWEST.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, Jun 28, 3:54 AM EST, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
454 AM EDT WED JUN 28 2006

NYZ009-018-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-290900-
NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
454 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA INTO THIS
AFTERNOON. THE FLASH FLOOD THREAT WILL CONTINUE THROUGH NOON
TODAY...BEFORE DIMINISHING THIS AFTERNOON. WIDESPREAD RIVER
FLOODING WILL CONTINUE...WITH MODERATE TO MAJOR FLOODING FORECAST
FOR MANY RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND
STATEMENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SUPPORT OF HEAVY
RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT
RAINFALL AMOUNTS OF ONE INCH OR GREATER TO THE NATIONAL WEATHER
SERVICE IN BINGHAMTON.

NYZ015>017-022-023-290900-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-
454 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL EARLY THIS
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PB

In the hours before

Special weather statement, Jun 28, 5:37 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
637 PM EDT WED JUN 28 2006

NYZ015-022-023-282315-
STEUBEN NY-SCHUYLER NY-YATES NY-
637 PM EDT WED JUN 28 2006

* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR WEST
  CAMERON...AND MOVING NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BATH AND KANONA AT 645 PM EDT...
  SAVONA AT 650 PM EDT...
  SONORA AND HAMMONDSPORT AT 655 PM EDT...
  BRADFORD AND URBANA AT 705 PM EDT...
  TYRONE AND WESTON AT 710 PM EDT...
  ALTAY AND READING CENTER AT 715 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Local storm report, Jun 28, 5:44 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      5 SW HAWLEY             41.43N 75.25W
06/28/2006                   WAYNE              PA   PUBLIC

            ROADS FLOODED.

&&

MC
Special weather statement, Jun 28, 6:25 PM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
725 PM EDT WED JUN 28 2006

NYZ016-017-290030-
SENECA NY-SOUTHERN CAYUGA NY-
725 PM EDT WED JUN 28 2006

* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF WATERLOO
  TO 15 MILES SOUTHWEST OF LODI STATION...AND MOVING NORTHEAST AT 30
  MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  PACKWOOD CORNERS AT 730 PM EDT...
  SAMPSON STATE PARK AND ROSE HILL AT 735 PM EDT...
  WATERLOO AND MAC DOUGALL AT 740 PM EDT...
  LODI POINT AND WILLARD AT 745 PM EDT...
  SENECA ARMY DEPOT AND TYRE AT 750 PM EDT...
  OSGOOD LANDING AND SENECA FALLS AT 755 PM EDT...
  MONTEZUMA WILDLIFE REFUGE AND SHELDRAKE SPGS AT 800 PM EDT...
  POPLAR BEACH AND CAYUGA LAKE STATE PARK AT 805 PM EDT...
  WILLETS AND LEDYARD AT 810 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
Local storm report, Jun 28, 6:52 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     BRADFORD                42.37N 77.10W
06/28/2006                   STEUBEN            NY   PUBLIC

            LARGE BRANCHES DOWN.

&&

MC
Special weather statement, Jun 28, 7:03 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT WED JUN 28 2006

NYZ017-018-290100-
SOUTHERN CAYUGA NY-ONONDAGA NY-
803 PM EDT WED JUN 28 2006

* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM LYSANDER TO 13 MILES SOUTHWEST
  OF KING FERRY...AND MOVING NORTHEAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  FLEMING AT 810 PM EDT...
  WYCKOFF AT 815 PM EDT...
  SKANEATELES AT 820 PM EDT...
  WARNERS AND VILLAGE GREEN AT 825 PM EDT...
  VAN BUREN AND SENECA KNOLLS AT 830 PM EDT...
  NEW HOPE AND MARIETTA AT 835 PM EDT...
  WOODARD AND TAUNTON AT 840 PM EDT...
  WESTVALE AND ONONDAGA AT 845 PM EDT...
  SYRACUSE AND OTISCO AT 850 PM EDT...

BOATERS SHOULD SEEK SHELTER IMMEDIATELY. MOVE INDOORS OR INSIDE A
VEHICLE.
Local storm report, Jun 28, 7:39 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
839 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             MORAVIA                 42.71N 76.42W
06/28/2006  E0.75 INCH       CAYUGA             NY   AMATEUR RADIO

            DIME-SIZE HAIL

&&

MC

The radar

The Ft Drum radar (KTYX), 47 km away, was scanning. The volume nearest the first event began at 02:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oneida

When
June 28, 9:15 PM EST
Where
Oneida County, Camden
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
43.333, -75.750

Trees were blown down by strong thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516167.